Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 22, 2014, 8:21 PM CDT for Bailey County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 22, 2014, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
County Bailey County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS84 KLUB 230121 SPSLUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CDT FRI AUG 22 2014 TXZ027-028-230145- BAILEY-LAMB- 821 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND LAMB COUNTIES... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES SOUTHEAST OF MULESHOE...ALSO MOVING NORTHEAST AT 25 MPH. IN ADDITION...PEA SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. LAT...LON 3432 10283 3431 10241 3382 10259 3383 10294 TIME...MOT...LOC 0120Z 205DEG 22KT 3392 10278 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:37 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 22, 6:37 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 637 PM CDT FRI AUG 22 2014 .AVIATION... SCATTERED CONVECTION WAS IN PLACE WELL TO THE WEST OF THE TERMINALS EARLY THIS EVENING...AND ALTHOUGH IT MAY EDGE EAST THROUGH THE EVENING...IT WILL LIKELY REMAIN WEST OF KLBB AND WELL WEST OF KCDS. MORE ISOLATED CONVECTION WILL THEN BE POSSIBLE BY LATE SATURDAY AFTERNOON...THOUGH PROSPECTS OF A DIRECT TERMINAL IMPACT ARE LOW. HENCE...WE HAVE KEPT THE TAFS STORM FREE. OUTSIDE OF ANY STORM IMPACTS...VFR CONDITIONS WILL CONTINUE TO DOMINATE AND SOUTHERLY WINDS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 343 PM CDT FRI AUG 22 2014/ SHORT TERM... EARLY AFTERNOON SURFACE ANALYSIS FEATURED A MODEST SURFACE TROUGH STRETCHING FROM NEAR CLOVIS NORTHEAST TO A SURFACE LOW AROUND GUYMON. LL CONVERGENCE HAS BEEN FOCUSED IN TWO SPOTS SO FAR...ONE NEAR HEREFORD WITH ANOTHER SOUTH OF CLOVIS. TSTORMS HAVE BEEN MOST PREVALENT NEAR I-40...BUT SATELLITE TRENDS FAVOR ADDITIONAL TSTORM DEVELOPMENT INITIATING FARTHER SOUTH IN OUR NWRN COUNTIES THRU THE AFTERNOON. THIS TREND SHOULD RAMP UP BY THIS EVENING AS AN UPPER TROUGH/FILLING LOW LIFTS NORTHEAST FROM THE FOUR CORNERS REGION AND SPREADS WEAK HEIGHT FALLS OVER THE TX-NM BORDER ALONG WITH ENHANCED SWLY WINDS IN THE MID LEVELS. INDIVIDUAL CONVECTIVE ELEMENTS WILL BE MOVING WITH MORE ZEST THAN IN RECENT DAYS...BUT NARROW SWATHS OF HEAVY RAIN REMAIN A LEGITIMATE THREAT NEAR THE STATE LINE AS THE MEAN STORM MOTION VECTOR LIES PARALLEL TO THE AXIS OF ASCENT. ON A RELATED NOTE...PRECIP TONIGHT WILL LIKELY FACE GREAT DIFFICULTY IN PROPAGATING EAST TOWARD THE I-27 AREA. MUCH OF THIS IS DUE TO THE UPPER TROUGH/HEIGHT FALLS LIFTING NORTH INTO KANSAS...SO PRECIP LOOKS TO DWINDLE MARKEDLY AFTER 06Z. DESPITE THE DEPARTING UPPER TROUGH ON SATURDAY...THE UPPER FLOW DOES RETAIN A CYCLONIC COMPONENT WHICH WILL ALLOW MID-LEVEL MOISTURE TO SPREAD SLOWLY EASTWARD. ALTHOUGH THIS MONSOONAL MOISTURE WILL BE ON THE DECLINE DUE TO CONTINUED SHEARING AND SOURCE DISRUPTIONS... SLIGHTLY COOLER TEMPS ALOFT ALONG WITH ADEQUATE SURFACE HEATING LOOK ON PAR FOR ANOTHER ROUND OF AT LEAST ISOLATED AFTN TSTORMS...THIS TIME PROBABLY A BIT FARTHER EAST FROM THE CENTRAL SOUTH PLAINS INTO PARTS OF THE SERN PANHANDLE UNDER THE MOISTURE PLUME...ALTHOUGH ALL AREAS ON THE CAPROCK ARE FAIR GAME FOR THESE TSTORMS CONSIDERING THE SURFACE TROUGH BECOMES DISPLACED WEST INTO NEW MEXICO. LONG TERM... MUCH OF THE EXTENDED IS CHARACTERIZED BY TROUGHINESS IN THE WEST ALONG WITH A SUBSTANTIVE HIGH ACROSS THE SOUTHEASTERN STATES. IT IS THE TRANSITION REGION BETWEEN THESE TWO WHICH WILL DRIVE OUR WEATHER FOR THE NEXT WEEK. FIRST IN A SERIES OF LOBES OF ENERGY WILL BE EJECTING ACROSS THE NORTHERN PLAINS EARLY SUNDAY AS ANOTHER TROUGH DEVELOPS OUT WEST. THIS TROUGH WILL SLOWLY TRANSLATE EASTWARD ACROSS THE COUNTRY MORE OR LESS MAKING IT ACROSS OUR PART OF THE WORLD EARLY NEXT WEEKEND. SOUTHWESTERLY FLOW ALOFT SHOULD LARGELY BE THE RULE MOST OF THE EXTENDED. SCATTERED AFTERNOON THUNDERSTORMS LOOK TO REMAIN A POSSIBILITY SUNDAY AFTERNOON INTO THE EARLY EVENING ALTHOUGH COVERAGE LOOKS TO BE QUITE LIMITED. THEREAFTER...STORMS LOOK TO BE A POSSIBILITY EACH AFTERNOON AT LEAST NEAR THE TX/NM STATE LINE PERHAPS PEAKING ON WEDNESDAY AS A COLD FRONT SAGS INTO THE REGION. HAVE THUS GONE AHEAD AND RAISED POPS TO MENTIONABLE LEVELS FOR WEDNESDAY GIVEN THE CONSISTENCY DEMONSTRATED IN CONJUNCTION WITH PATTERN RECOGNITION THOUGH THE SUSPICION IS THAT THE COVERAGE IS LIKELY OVERDONE IN NWP. THEREAFTER...THE DETAILS OF THE LOWER LEVEL FLOW BECOME TOO NEBULOUS TO GIVE MUCH OF AN IMPROVEMENT THUS WILL TREND TOWARD LATE SUMMER CLIMATOLOGY INFLUENCED BY THE PRESENCE OF MONSOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 91 62 92 63 / 50 20 20 20 20 TULIA 69 94 66 93 66 / 20 20 20 20 20 PLAINVIEW 67 94 66 93 65 / 20 20 20 20 20 LEVELLAND 67 94 65 94 65 / 20 20 20 20 20 LUBBOCK 71 94 68 94 68 / 20 20 20 20 20 DENVER CITY 67 94 65 93 66 / 30 20 10 10 10 BROWNFIELD 67 94 65 94 66 / 20 20 10 10 10 CHILDRESS 71 98 71 99 72 / 10 10 10 10 10 SPUR 72 96 67 98 67 / 10 10 10 10 10 ASPERMONT 74 98 71 100 71 / 0 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/33/23
Hazardous weather outlook, Aug 22, 4:29 AM CDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT FRI AUG 22 2014 TXZ021>044-230930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 5:51 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT FRI AUG 22 2014
TXZ021-222315-
PARMER-
551 PM CDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...
AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL PARMER COUNTY...MOVING
NORTHEAST AT 25 MPH.
IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3458 10253 3448 10253 3431 10262 3433 10286
3464 10282
TIME...MOT...LOC 2251Z 205DEG 22KT 3442 10270Special weather statement, Aug 22, 7:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT FRI AUG 22 2014
TXZ021-230045-
PARMER-
715 PM CDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF FRIONA...MOVING NORTH AT 25
MPH. ADDITIONAL STRONG STORMS STRETCHED FROM 5 MILES NORTHWEST OF
FRIONA TO NEAR BOVINA AND FARWELL...MOVING NORTH-NORTHEAST AT 25
MPH.
WINDS UP TO 50 MPH...SMALL HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3475 10252 3472 10252 3431 10269 3431 10305
3475 10304
TIME...MOT...LOC 0014Z 195DEG 21KT 3442 10277Special weather statement, Aug 22, 7:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
753 PM CDT FRI AUG 22 2014
TXZ021-027-230115-
BAILEY-PARMER-
753 PM CDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIONA...MOVING NORTH AT 30 MPH. AN
ADDITIONAL STRONG STORM WAS LOCATED 5 MILES WEST OF
MULESHOE...MOVING NORTH-NORTHEAST AT 30 MPH.
WINDS GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE
PASSED.
LAT...LON 3475 10254 3474 10253 3415 10270 3414 10296
3475 10292
TIME...MOT...LOC 0052Z 194DEG 27KT 3464 10271Special weather statement, Aug 22, 8:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT FRI AUG 22 2014
TXZ021-022-230145-
CASTRO-PARMER-
818 PM CDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR CASTRO AND PARMER COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF FRIONA...MOVING NORTHEAST AT 25
MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED NEAR FRIONA.
EXPECT WINDS GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3475 10262 3474 10236 3431 10257 3431 10283
3475 10281 3476 10263
TIME...MOT...LOC 0117Z 203DEG 22KT 3435 10269Special weather statement, Aug 22, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CDT FRI AUG 22 2014 TXZ027-028-230145- BAILEY-LAMB- 821 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND LAMB COUNTIES... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTH OF MULESHOE...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED 10 MILES SOUTHEAST OF MULESHOE...ALSO MOVING NORTHEAST AT 25 MPH. IN ADDITION...PEA SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. LAT...LON 3432 10283 3431 10241 3382 10259 3383 10294 TIME...MOT...LOC 0120Z 205DEG 22KT 3392 10278
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:15 PM CDT | Special Weather Statement | LUB | Parmer | 30 min |
| Aug 22, 7:53 PM CDT | Special Weather Statement | LUB | Parmer | 22 min |
| Aug 22, 8:18 PM CDT | Special Weather Statement | LUB | Parmer | 27 min |
| Aug 22, 8:46 PM CDT | Special Weather Statement | LUB | Castro | 29 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.